A 55-year-old male asked:
Is it normal for pegintron injection site to still be red and warm after one week?
2 doctor answers • 4 doctors weighed in
Internal Medicine 50 years experience
No: There are many side effects of this drug, used as part of regimen for rx of hepatitis c. However what you are describing is either a very large prolonged local reax to the injected chemical, or cellulitis, where strep or staph or some skin bacteria that resides on the skin getting under the skin setting off a subcutaneous soft tissue infection. See doc right away.
6.3k viewsReviewed >2 years ago
Hepatology 23 years experience
Yes and no: Injection site reactions are common. Warm compresses ANS analgesics can be helpful. If this site is more red or painful than usually, you should have your doctor examine the area to ensure it nothing more serious such as an abscess or cellulitis.
6.2k viewsReviewed >2 years ago
Last updated Apr 15, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.